|OVERWEIGHT OR LIPO
Mar 24, 2002
i'VE BEEN INFECTED FOR ELEVEN YEARS AND HAVE BEEN ON ZERIT AND EPIVIR FOR SIX YEARS. I HAVE A HUMP ON LOWER BACK OF MY NECK. MY EXTREMITIES AREN'T SKINNY NOR IS MY FACE. MY STOMACH AND ARMS ARE FAT AS WELL. I'D LIKE TO THING THATS BECAUSE I'M OVERWEIGHT BUT I COULD HAVE LIPODYSTROPHY. WHAT DO YOU THINK? MY DOCTOR HASN'T DIAGNOSED ME.SHE SAYS I MIGHT GET RID OF THE HUMP IF I LOSE WEIGHT.
Response from Dr. Aberg
It is hard for me to evaluate without seeing you. Some people do get a buffalo hump (fat pad on back of neck, upper back)associated with the medications without getting thin extremities or facial changes. Lipodystrohy (fat redrsitribution) can be difficult to diagnose by looking at someone. Unfortunately, we do not have any proven treatments for fat accumulation or fat wasting. I have had some patients undergo surgery to remove the fat from their back because it was either painful or limited their movement. There are several studies looking at switching HIV medications or stopping them to see if the fat disturbances reverse but to date, these studies have not shown significant improvements. You should see someone who is experienced with lipodystrophy if your doctor is not.
Dr Aberg Is This Correct?
- Black Spots After Open Mouth Kissing Worried I Have HIV
- Itchy Vagina After Touching Skin Sign Of HIV AIDS
- Pain In Penis After Having Sex During Period What Are The Chances Of HIV
- Sore On Mouth After French Kissing Worried I Have HIV
- How Do You Get Rid Of Vaginal Cysts?
- Can ARS Occur At 10 Weeks?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.